Update: I'd almost take asthma over this

Discussion in 'The Watercooler' started by Big Bad Kitty, May 30, 2007.

  1. Big Bad Kitty

    Big Bad Kitty lolcat

    Well, I would most definitely NOT take asthma over the itching. The itching has subsided quite a bit, although my joints are still very itchy (knees, knuckles). I simply stopped taking the steroid AND the antibiotic since I am not sure which one caused the reaction.

    I still bust out into coughing fits out of absolutely nowhere. Once they start, I just sit on the toilet because I know I'm gonna be peeing anyways. The headaches that come after coughing to long are simply unbearable. One of the things the doctor said was sto stop drinking caffeine. This afternoon I had my first pop. My head has not hurt as much since I had that pop.

    I smoked 3 cigarettes today (didn't really inhale; mostly for the habit) and I did try the lozenges. They taste like a mouthful of pennies. Geh.

    By this evening, I was ready to take Suz's advice and just head back to the ER. I was sitting here, bawling. I had just walked up the stairs and could not breathe. Pixie was crying because the kids in the neighborhood were being rotton. I thought how the heck am I gonna take care of my kid and I can't even walk a flight of stairs. Called mom. She talked me down out of my crisis. I think I will be okay tonight. I pretty much need to be. I really am out of people who will watch this kid.

    I'm calling the hospital tomorrow and trying to get an appointment with a pulminologist.

    Thanks for letting me vent. Well, whine.
  2. flutterbee

    flutterbee Guest

    The steroid will help with the allergic reaction. Chances are really good that you're reacting to the antibiotic. I'm not sure, does the steroid help with the cough?

    I'll get a headache if I don't have any caffeine.

    I had pneumonia last fall and was changing pants several times of day from the coughing - so I understand that, too.

    ((((HUGS)))) Get some rest. Take care of you.
  3. smallworld

    smallworld Moderator

    A short course of steroids can help with a bronchial infection. Kitty, were you given an inhaler as well?

    Hope you feel better soon.
  4. Big Bad Kitty

    Big Bad Kitty lolcat

    Thank you everyone for your advice and well wishes.

    I got in to see my internist today, she told me to definitely stop taking the Z-pack. She had me continue the prendesone, and gave me a topical cortizone. I already feel better.

    Have not smoked in 2 days. Nor have I really slept in 2 days. Plus I've been all itchy and cough-y and have not eaten. I've been REAL pleasant to be around. Finally ate something tonight.

    :whew: I really felt like I was at death's door there for awhile.
  5. flutterbee

    flutterbee Guest

    I'm glad you're on the mend. This was a pretty good hit to your body. Take it easy and give yourself time to heal.

    I've missed your wit on the board these last few days! :wink:

  6. Mikey

    Mikey Psycho Gorilla Dad

    BBK: sorry to hear you're under the weather. I hope you get to feeling better soon.

    As an aside, if you're thinking of quitting the cigs, you may want to look into a new drug called Chantix. Does the same thing for nicotine addicts that Methadone does for opiate addicts: blocks your brain's ability to use the drug, regardless of how much you take.

    When my little pothead went to the ER for a severe asthma attack, he finally decided to quit cigs (was up to a pack a day). doctor recommended Chantix to help. For folks who really want to quit, it supposedly has a 90% success rate. But it's not cheap - about 100 bucks/month, for 3-4 months.

    But if you're interested, it might help. Regardless of whatever else Sir Pots-a-Lot may be doing, he hasn't gone back to the cancer sticks. I guess that's something.

    Now, If I can just get that Anabuse slipped into his morning coffee.....


  7. Big Bad Kitty

    Big Bad Kitty lolcat

    Yet another update!

    I just got out of the hospital for the second time. I went in Saturday morning. The coughing was worse than ever, my breathing was worse than ever, and I had grown a whole new set of welts. Itching head to toe. They gave me IV steroids and the itching went away. The hives disappeared instantly. However, after 3 breathing treatments, my breathing had not improved much, so they admitted me.

    They started me on oral steroids. They RUINED my stomach. I got SO sick from them. So they had to go against protocol and take me off them immediately instead of weaning me. They kept me one day for observation to make sure my electrolytes did not go all out of whack. I actually did all right. I slept the whole day away at the hospital and was not allowed to eat. (this was yesterday)

    Today my stomach felt a little better. No more runs anyways. I was able to eat a little and keep it down. My breathing is much better than when I came into the hospital, so they let me go home.

    Here I am at home now. I am so weak. Any little exertion makes me sort of breath. My mom is staying here with me for a few days until I get a little stronger. I am so blessed to have family like this. I have a strict regimin to follow with inhalers, and have not smoked in over a week.

    I think I am going to be OK. Boy am I tired though.
  8. smallworld

    smallworld Moderator

    BBK, I'm so sorry you've had such a rough time. You are lucky to have your mom to help you out. I hope you're on your feet again soon.
  9. flutterbee

    flutterbee Guest

    BBK - I'm so happy to hear from you. I've been worried.

    I'm sorry you've had such a rough time of it. Glad you have help.

    One week no smoking!!! Yippee!!!